It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-01-2003, 04:19 PM   #1
Newbie
 
Join Date: Oct 2002
Posts: 6
smitty1962 HB User
Question Not sure what to do

Hi Everyone,

Three weeks I had a tilt table test and to make a long story short, when I was tilted at 70 degrees my heart rate went down to 37. I will never forget the sensation that I had that day. Earlier today, I felt the same sense of sickness in my stomach and I started feeling dizzy like something was going to happen. Luckily, it didn't. The cardiologist that ordered this test put me on Levsin but the literature says its for abdominal pain and spasms. I guess I really don't have a clue to what's happening. Its been my hope to be weaned off the dilantin. I have been told that bradycardia can often cause symptoms that look like seizures. Has anyone else experienced this before? I have to admit I'm frightened. Any insight would be helpful.
Smitty

 
Sponsors Lightbulb
   
Old 09-02-2003, 03:46 PM   #2
Inactive
 
Join Date: Jul 2003
Location: London, ON
Posts: 667
projapoti HB User
Post

One quick thing smitty....the reason the cardiologist put you on the levsin (hyoscyamine)is because it is an anti-cholinergic agent. You're right about what you read in the literature, but you have to remember that the same drug can be used for different purposes in the body because similar chemical processes can be occurring in different conditions.

The cardiologist, it looks like, has determined that your cause for syncope (fainting) is due to an exaggerated vasovagal response. This exaggerated response is part of the "parasympathetic nervous system", and this branch of the nervous system works through acetylcholine. The Levsin, as I said is an anticholinergic...i.e. it blocks acetylcholine and that is why you have been put on it.

Does that make sense?

 
Sponsors Lightbulb
   
Old 09-03-2003, 03:59 AM   #3
Newbie
 
Join Date: Oct 2002
Posts: 6
smitty1962 HB User
Post

Projapoti

 
Old 09-03-2003, 04:03 AM   #4
Newbie
 
Join Date: Oct 2002
Posts: 6
smitty1962 HB User
Post

Projapoti,
Sorry. Pushed the wrong button. Thank you for your reply. I talked to my cardiologist Tuesday and you basically backed up what she said. My wife is having trouble with me taking new medications. Two years ago my regular doc put me on ultram for pain. It lowered my seizure threshold and I had seizures. I asked her if this would interact with my other meds (zoloft and dilantin) and she told me it shouldn't. So right now, I'm satisfied with her answer however my wife isn't.
Not sure if she will ever be comfortable.
Thanks again,
Smitty

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Not Sure How To Feel npainnTN Disabilities 9 07-09-2010 07:52 PM
Not sure what's wrong with me - Please help! Peter May General Health 4 12-22-2009 09:36 PM
still tired.. not sure what to do now. LSUMomma05 Sleep Disorders 6 07-05-2009 11:36 PM
OK not sure I can ask this question--Sex and Fibro applecollector Fibromyalgia 40 04-22-2009 07:11 PM
Not sure what to do? ScorpioGrl21 Bipolar Disorder 2 05-29-2008 01:16 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:06 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!